Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Jobshop-Like Queueing Systems

James R. Jackson
Management Science
Vol. 50, No. 12, Ten Most Influential Titles of "Management Science's" First Fifty Years (Dec., 2004), pp. 1796-1802
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/30046149
Page Count: 7
  • Download ($30.00)
  • Cite this Item
Jobshop-Like Queueing Systems
Preview not available

Abstract

The equilibrium joint probability distribution of queue lengths is obtained for a broad class of jobshop-like "networks of waiting lines," where the mean arrival rate of customers depends almost arbitrarily upon the number already present, and the mean service rate at each service center depends almost arbitrarily upon the queue length there. This extension of the author's earlier work is motivated by the observation that real production systems are usually subject to influences which make for increased stability by tending, as the amount of work-in-process grows, to reduce the rate at which new work is injected or to increase the rate at which processing takes place

Page Thumbnails

  • Thumbnail: Page 
1796
    1796
  • Thumbnail: Page 
1797
    1797
  • Thumbnail: Page 
1798
    1798
  • Thumbnail: Page 
1799
    1799
  • Thumbnail: Page 
1800
    1800
  • Thumbnail: Page 
1801
    1801
  • Thumbnail: Page 
1802
    1802